MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; ATRIAL RETRACTOR SHORT RIGHT

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; ATRIAL RETRACTOR SHORT RIGHT
Model Number 420246-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the atrial retractor instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a vinci-assisted surgical procedure, the atrial retractor short right instrument's wrist was damaged when the package was opened.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected but no damaged was noted.The instrument was used for about 5 minutes prior to the issue.The instrument did not collide with anything hard.The surgeon didn't notice any functionality of the instrument during the surgical procedure.There were no fragments that fell into the patient.There were no x-ray performed.There was no injury to the patient.The case was completed robotically.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The atrial retractor short right instrument was analyzed and found to have a broken main tube approximately 0.1985" from the distal tip.No material was found missing.Components adjacent to this broken main tube do not show damage.The complaint was confirmed by failure analysis.A review of the provided image is consistent with the allegation of a damaged wrist/shaft.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
ATRIAL RETRACTOR SHORT RIGHT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20766194
Report Number2955842-2024-22341
Device Sequence Number18275955
Product Code NAY
UDI-Device Identifier00886874111697
UDI-Public(01)00886874111697(10)K10220403
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420246-06
Device Catalogue Number420246
Device Lot NumberK10220403 344
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date11/23/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose